MAUDE Adverse Event Report: BECTON DICKINSON BD ECLIPSE 18X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD ECLIPSE 18X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305766
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our quality engineer inspected the photo submitted for evaluation.The reported issue of shield damage was confirmed upon inspection of the photo.The assembly process was reviewed.The probable cause could be when the shield on the shield loading unit doesn't properly grip causing misalignment before loading it to the needle hub hence causing the needle bent or the tip of the cannula pierce through shield.The crash at the shield loading station caused parts to be jammed.The production technicians could have failed to remove the affected and neighboring rack on the shield loading track, allowing the affected parts to flow down the process.Action had been taken to re-train the production technician to clear all defective parts from the track at shield loading station when jam occurs.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.
 
Event or Problem Description
It was reported the bd eclipse 18x1-1/2 rb needle point penetrates through shield discovered a faulty 18g needle this pm on attempting to draw up a flush.Needle is bent and pierces through the white cap.She has kindly completed a riskman.I have informed the nco and she advised that there is nothing more to be done for now.I have attached a photo of the lot number in case a product recall is needed.I have checked the needles in the medication room and no others appear to have issues from outside the packaging.These are all from the same lot number.
 
Additional Manufacturer Narrative
Submitting b codes.Based on device history record review, no abnormality was observed during the production of the affected batches.The assembly process was reviewed.Probable cause could be when the shield on the shield loading unit not properly grip causing misalignment before loaded to the needle hub hence causing the cannula bent or the tip of the cannula pierce through shield.The crash at the shield loading station caused parts to be jammed.The production technicians could have failed to remove the affected and neighboring rack on the shield loading track hence allowing the affected parts to flow down the process.Action had been taken to re-train the production technician to clear all defective parts from the track at shield loading station when jam occurs.
 
Event or Problem Description
Discovered a faulty 18g needle this pm on attempting to draw up a flush.Needle is bent and pierces through the white cap.She has kindly completed a riskman.I have informed the nco and she advised that there is nothing more to be done for now.I have attached a photo of the lot number in case a product recall is needed.I have checked the needles in the medication room and no others appear to have issues from outside the packaging.These are all from the same lot number.

Brand Name
BD ECLIPSE 18X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19850948
Report Number2243072-2024-00829
Device Sequence Number6821462
Product Code FMI
UDI-Device Identifier00382903057665
UDI-Public(01)00382903057665
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305766
Device Lot Number4003134
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown